Aids wasting?

Question

Hi Bob I had unprotected sex a few times last year. I also took propecia for hair loss which gave me libido problems. About a month after I quit propecia I started to lose muscle mass and became impotent. I lost 20lbs in three months. Now I'm paranoid I might be HIV+. My testosterone is 390 which is low but maybe not crazy low and I am not responding to testogel. I'm worried I'll never have sex again! Help me!

Answer

Hello,

If you had "unprotected sex a few times last year," you need an HIV test at least three months from your last unprotected sexperience. You would need this whether or not you have symptoms.

There are many potential causes for "libido problems." These range from hormonal problems (hypogonadism/low testosterone, etc.) to psychological problems (depression/anxiety, etc.). If you are not responding to testosterone replacement therapy, a referral to a urologist may be warranted. Talk to your doctor about "next steps."

Finally, stop having unsafe sex! The potentially catastrophic consequences are not worth it!

Dr. Bob